MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 60MM; PROSTHESIS,HIP,SEMICONSTRAINED,METALPOLYMER,POROUS

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 60MM; PROSTHESIS,HIP,SEMICONSTRAINED,METALPOLYMER,POROUS
Model Number 71335760
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a subsequent right hip revision surgery due to septic hip.Liner and femoral head exchanged.
 
Additional Manufacturer Narrative
The devices, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The devices were manufactured in 2013 and 2017.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of complaint history did not reveal additional complaints for the listed batches.A review of the risk management file and instructions for use document for this failure mode was conducted and concluded this failure mode has been identified.Product was sterilized according to sterilization release documentation from quality control.Our clinical/medical team noted: the infection is highly likely of an exogenous nature and there is no evidence that our product contributed to the infection.The reported symptoms of marked soft tissue swelling , induration and erythema along with synovial fluid cultures positive for 4+ staphylococcus lugdunensis, may be consistent of synovitis.However, without the supporting pathology results, imaging and/or the analysis of the explanted components the source of reactions cannot be confirmed, and it cannot be concluded that the reported clinical reactions were associated with a mal-performance of the implant.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the devices or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
R3 20 DEG XLPE ACET LNR 36MM X 60MM
Common Device Name
PROSTHESIS,HIP,SEMICONSTRAINED,METALPOLYMER,POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9610966
Report Number1020279-2020-00351
Device Sequence Number2669394
Product Code MBL
UDI-Device Identifier03596010598370
UDI-Public03596010598370
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/22/2023
Device Model Number71335760
Device Catalogue Number71335760
Device Lot Number13AM13298
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR